Nebraska, 2004

Hail in Nebraska, July 29, 2004

July 29, 2004 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 29, 1:30 PM MST, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 29, 1:30 PM MST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT THU JUL 29 2004

.SHORT TERM...NORTHWEST FLOW WILL BE ALOFT TONIGHT AND FRIDAY WITH A
SHORT WAVE MOVING ACROSS THE CWA LATE THIS AFTERNOON AND THIS
EVENING.  SOUTHERLY WINDS EAST OF THE MTNS THIS EVENING WILL BECOME
NORTHERLY BY EARLY FRIDAY...AS A WEAK COLD FRONT MOVES SOUTH OF THE
AREA.  BY FRIDAY AFTERNOON...SURFACE WINDS WILL BECOME WEST.  LOW
LEVELS WILL REMAIN DRY TONIGHT AND FRIDAY...BUT MID LEVEL MOISTURE
WILL BE PRESENT.  LIS WILL BE FROM -2 TO -4 THIS EVENING WITH CAPES
FROM 500 TO 700 J/KG.  500 WINDS ARE 30 KTS OR GREATER.  WILL
MENTION SCATTERED THUNDERSTORMS THIS EVENING...WITH SOME SEVERE
STORMS LIKELY IN THE NEBRASKA PANHANDLE.  THETA E RIDGE AXIS SHIFTS
RAPIDLY TO THE EAST AS THE SHORT WAVE MOVES ACROSS THE AREA...SO
SEVERE STORMS SHOULD NOT CONTINUE MUCH PAST SUNSET.  ON
FRIDAY...AIRMASS IS ONLY SLIGHTLY UNSTABLE WITH WEAK CAPES.  WILL GO
WITH DRY CONDITION FOR FRIDAY AFTERNOON.

.LONG TERM...WARMER AND GENERALLY DRY AS THE UPPER RIDGE BUILDS OVER
THE MOUNTAIN STATES SATURDAY AND THROUGH MUCH OF NEXT WEEK.  A FEW
DISTURBANCES MOVING THROUGH THE RIDGE WILL TRIGGER ISOLATED TO
WIDELY SCATTERED AFTERNOON THUNDERSTORMS MAINLY FOCUSED ON THE
HIGHER TERRAIN.  THE FIRST OF THESE WILL RACE ALONG THE COLORADO AND
WYOMING BORDER SUNDAY AFTERNOON.  SOME RESIDUAL SHOWERS AND
THUNDERSTORMS MAY LINGER THROUGH TUESDAY.  THE RIDGE WILL TILT
EASTWARD AT MID WEEK UNDER THE INFLUENCE OF A LOW PRESSURE SYSTEM
MOVING INTO SOUTHERN CANADA.  TEMPERATURES WILL START TO FALL
SLIGHTLY ON THURSDAY.  HOWEVER CONDITIONS REMAIN GENERALLY DRY.

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

KMD/DCC
Hazardous weather outlook, Jul 29, 9:02 AM MST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1002 AM MDT THU JUL 29 2004

NEZ001>003-019>021-054-055-WYZ059>070-301130-
BANNER-BOX BUTTE-CHEYENNE-CHEYENNE FOOTHILLS-CONVERSE-DAWES-GOSHEN-
KIMBALL-LARAMIE RANGE-LARAMIE VALLEY-MORRILL-NIOBRARA-NORTH CARBON-
NORTH LARAMIE RANGE-PINE BLUFFS-PLATTE-SCOTTS BLUFF-SIOUX-
SNOWY RANGE-SOUTHWEST CARBON-
INCLUDING THE CITIES OF...ALLIANCE...CHADRON...CHEYENNE...DOUGLAS...
KIMBALL...LARAMIE...LUSK...RAWLINS...SCOTTSBLUFF...SIDNEY...
TORRINGTON AND WHEATLAND
1002 AM MDT THU JUL 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NEBRASKA
PANHANDLE LATE THIS AFTERNOON AND EARLY THIS EVENING.  MOIST AND
UNSTABLE AIR WILL COMBINE WITH AN UPPER AIR WEATHER DISTURBANCE
MOVING THROUGH NORTHWEST FLOW ALOFT TO CAUSE SCATTERED THUNDERSTORMS
TO DEVELOP.  SOME OF THE THUNDERSTORMS EAST OF THE MOUNTAINS MAY
PRODUCE HAIL AND STRONG WINDS.  THE BEST LOW LEVEL MOISTURE AND
INSTABILITY EAST OF THE MOUNTAINS WILL BE OVER THE NEBRASKA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ONLY A FEW WEAK THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AS A
WARMER AND MAINLY DRY WEATHER PATTERN SETS UP.  LOWER ELEVATIONS OF
SOUTH CENTRAL AND SOUTHEAST WYOMING WILL HAVE A SLIGHT CHANCE OF
THUNDERSTORMS ON SUNDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY THIS
EVENING ACROSS THE NEBRASKA PANHANDLE.

KMD

The radar

The Rapid City radar (KUDX), 144 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dawes

When
July 29, 2:48 PM MST to 2:52 PM MST
Where
Dawes County, Chadron
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.833, -103.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413961.